Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Had diarrhea after taking Metformin. Taking Estrace, Ambien, Lisinopril, Toprol. Help

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1997
Answered : 267 Questions
I feel stupid for not calling and asking my own doctor----last night I had diarrhea type movements and they were light pink and light orange. I'm afraid to even go to the bathroom today. I did start something new, Metformin, I am a new diabetic. Other than that, I take estrace, ambien, lisinopril, and Toprol, that is it. I did have some punch like water at taco bell that is a pomogrante sobe. I've had that before without this. As I said, it seems silly for me not to call, but don't want to bother my busy doctor if this is not urgent.
Posted Wed, 21 Aug 2013 in Digestion and Bowels
Answered by Dr. Aparna Amritsagar 24 minutes later
Thanks for writing your query to us.

Metformin is know to cause change in stool colour & frequency, so you need not worry. It can also cause loose stool, this symptoms subside in a weeks time as your body gets adjusted to this new medicine. Watch for a day or two.Drink plenty of oral fluids. If you feel that the problem is getting worse or you notice any blood passing through stool than you should not ignore it & consult your doctor. Stool colour can also change due to change in diet. A stool routine examination can also be helpful.

I hope I have answered your query. In case you have any further query, I will be happy to help you. Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor